Alert archive / Alabama / Freeze Warnings in 2015

Freeze Warning 1, NWS Mobile, AL

March 5, 20155 counties in Mississippi; 10 counties in Alabama

NWS Mobile, AL issued this freeze warning at Mar 5, 2015, 3:04 PM CST for 5 counties in Mississippi; 10 counties in Alabama. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2015, 3:04 PM CST (21:04 UTC)
Expired
Mar 6, 2015, 9:00 AM CST
In force
18 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 438 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
438 m²/s²
0-3 km storm-relative helicity
494 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS74 KMOB 052104
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CST THU MAR 5 2015

...STRONG GUSTY WINDS CAN BE EXPECTED THROUGH THIS EVENING...

...A LIGHT TO MODERATE FREEZE WILL IMPACT MUCH OF THE AREA TONIGHT
INTO EARLY FRIDAY MORNING...

.STRONG NORTHERLY WINDS WILL PERSIST THROUGH THIS EVENING IN THE
WAKE OF A STRONG COLD FRONT PASSAGE. FREQUENT GUSTS OF 30 TO 35 MPH
CAN BE EXPECTED. 

IN ADDITION...A LIGHT TO MODERATE FREEZE IS EXPECTED OVER MUCH OF THE
REGION WITH TEMPERATURES DIPPING INTO THE 20S ALONG AND WEST OF THE
INTERSTATE 65 CORRIDOR. THESE TEMPERATURES COULD HARM SENSITIVE
VEGETATION AND NEW GROWTH GIVEN THE RECENT VERY MILD TEMPERATURES.

ALZ052>064-FLZ001>003-MSZ075-076-078-079-060415-
/O.NEW.KMOB.FZ.W.0001.150306T0400Z-150306T1500Z/
/O.CON.KMOB.WI.Y.0005.000000T0000Z-150306T0400Z/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
304 PM CST THU MAR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
FRIDAY. 

* WINDS...SUSTAINED NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH 
  FREQUENT GUSTS OF 30 TO 35 MPH. 

* TEMPERATURE...LOWS WILL DROP INTO MID TO UPPER 20S WEST OF
  INTERSTATE 65 AND INTO THE UPPER 20S TO LOWER 30S FURTHER EAST. 

* IMPACTS...THE GUSTY WINDS COULD BLOW AROUND LIGHT...UNSECURED
  OUTDOOR OBJECTS. IN ADDITION...DRIVING COULD BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING WEST AND EAST
  ROADWAYS. THE FREEZING TEMPERATURES COULD HARM SENSITIVE VEGETATION
  AND ANY NEW GROWTH GIVEN THE RECENT MILD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE LIGHT
OUTDOOR OBJECTS THAT CAN BE EASILY BLOWN AROUND IN THE WIND.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS...NEW
GROWTH...AND OTHER SENSITIVE VEGETATION.

&&

$$

ALZ051-MSZ067-060415-
/O.NEW.KMOB.FZ.W.0001.150305T2104Z-150306T1500Z/
/O.CON.KMOB.WI.Y.0005.000000T0000Z-150306T0400Z/
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO
304 PM CST THU MAR 5 2015

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS...SUSTAINED NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH 
  FREQUENT GUSTS OF 30 TO 35 MPH. 

* TEMPERATURE...LOWS WILL DROP INTO THE LOW TO MID 20S WITH WIND
  CHILLS IN THE LOW TO MID TEENS. 

* IMPACTS...THE GUSTY WINDS COULD BLOW AROUND LIGHT...UNSECURED
  OUTDOOR OBJECTS. IN ADDITION...DRIVING COULD BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING WEST AND EAST
  ROADWAYS. THE FREEZING TEMPERATURES COULD HARM SENSITIVE VEGETATION
  AND ANY NEW GROWTH GIVEN THE RECENT MILD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE LIGHT
OUTDOOR OBJECTS THAT CAN BE EASILY BLOWN AROUND IN THE WIND.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS...NEW
GROWTH...AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ004>006-060400-
/O.CON.KMOB.WI.Y.0005.000000T0000Z-150306T0400Z/
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...PACE...MILTON...CRESTVIEW...WRIGHT...
NICEVILLE...SEMINOLE...EGLIN AFB
304 PM CST THU MAR 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WINDS...SUSTAINED NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH
  FREQUENT GUSTS OF 30 TO 35 MPH.

* IMPACTS...THE GUSTY WINDS COULD BLOW AROUND LIGHT...UNSECURED 
  OUTDOOR OBJECTS. IN ADDITION...DRIVING COULD BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING WEST AND EAST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE LIGHT
OUTDOOR OBJECTS THAT CAN BE EASILY BLOWN AROUND IN THE WIND.

&&

$$
2 follow-up statements
058 
WWUS74 KMOB 060414
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1014 PM CST THU MAR 5 2015

...A LIGHT TO MODERATE FREEZE WILL IMPACT MUCH OF THE AREA TONIGHT
INTO EARLY FRIDAY MORNING...

.A LIGHT TO MODERATE FREEZE IS EXPECTED OVER MUCH OF THE REGION WITH
TEMPERATURES DIPPING INTO THE 20S ALONG AND WEST OF THE INTERSTATE 65
CORRIDOR. THESE TEMPERATURES COULD HARM SENSITIVE VEGETATION AND NEW
GROWTH GIVEN THE RECENT VERY MILD TEMPERATURES.

ALZ052>064-FLZ001>003-MSZ075-076-078-079-061215-
/O.EXP.KMOB.WI.Y.0005.000000T0000Z-150306T0400Z/
/O.CON.KMOB.FZ.W.0001.000000T0000Z-150306T1500Z/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1014 PM CST THU MAR 5 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURE...LOWS WILL DROP INTO MID TO UPPER 20S WEST OF  
INTERSTATE 65 AND INTO THE UPPER 20S TO LOWER 30S FURTHER EAST.

* IMPACTS...THE FREEZING TEMPERATURES COULD HARM SENSITIVE
  VEGETATION AND ANY NEW GROWTH GIVEN THE RECENT MILD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS...NEW
GROWTH...AND OTHER SENSITIVE VEGETATION.

&&

$$

ALZ051-MSZ067-061215-
/O.EXP.KMOB.WI.Y.0005.000000T0000Z-150306T0400Z/
/O.CON.KMOB.FZ.W.0001.000000T0000Z-150306T1500Z/
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO
1014 PM CST THU MAR 5 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURE...LOWS WILL DROP INTO THE LOW TO MID 20S WITH WIND 
  CHILLS IN THE LOW TO MID TEENS.

* IMPACTS...THE FREEZING TEMPERATURES COULD HARM SENSITIVE
  VEGETATION AND ANY NEW GROWTH GIVEN THE RECENT MILD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS...NEW
GROWTH...AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ004>006-060515-
/O.EXP.KMOB.WI.Y.0005.000000T0000Z-150306T0400Z/
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...PACE...MILTON...CRESTVIEW...WRIGHT...
NICEVILLE...SEMINOLE...EGLIN AFB
1014 PM CST THU MAR 5 2015

...WIND ADVISORY HAS EXPIRED...

THE STRONG GUSTY WINDS THAT PROMPTED THE WIND ADVISORY HAVE SUBSIDED
SUFFICIENTLY TO ALLOW THE WIND ADVISORY TO EXPIRE.

$$
367 
WWUS74 KMOB 061205
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST FRI MAR 6 2015

...A LIGHT TO MODERATE FREEZE TO CONTINUE TO IMPACT MUCH OF THE AREA
THROUGH EARLY THIS MORNING...

.A LIGHT TO MODERATE FREEZE IS EXPECTED TO LINGER UNTIL MID MORNING
OVER MUCH OF THE AREA. BRISK NORTHERLY WINDS WILL MAKE IT FEEL
COLDER...WITH WIND CHILL READINGS IN THE TEENS.

ALZ051-MSZ067-061500-
/O.CON.KMOB.FZ.W.0001.000000T0000Z-150306T1500Z/
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...WAYNESBORO
605 AM CST FRI MAR 6 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...21 TO 26 WITH WIND CHILLS IN THE LOWER TO MID TEENS
  FOR THE MORNING WORK AND SCHOOL COMMUTE.

* IMPACTS...IF LEFT UNPROTECTED...THESE TEMPERATURES CAN HARM
  SENSITIVE VEGETATION AND ANY NEW GROWTH GIVEN THE RECENT MILD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS...NEW
GROWTH...AND OTHER SENSITIVE VEGETATION IF LEFT UNPROTECTED.

&&

$$

ALZ052>064-FLZ001>003-MSZ075-076-078-079-061500-
/O.CON.KMOB.FZ.W.0001.000000T0000Z-150306T1500Z/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...
BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
605 AM CST FRI MAR 6 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...MID TO UPPER 20S WITH WIND CHILLS IN THE UPPER TEENS
  FOR THE MORNING WORK AND SCHOOL COMMUTE.

* IMPACTS...IF LEFT UNPROTECTED...THESE TEMPERATURES CAN HARM
  SENSITIVE VEGETATION AND ANY NEW GROWTH GIVEN THE RECENT MILD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS...NEW
GROWTH...AND OTHER SENSITIVE VEGETATION IF LEFT UNPROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 5, 2:23 PM CST, 41 minutes earlier.

Area forecast discussion, Mar 5, 2:23 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CST THU MAR 5 2015

.UPDATE...BASED ON THE REPORTS OF SLEET ACROSS CHOCTAW AND WAYNE
COUNTIES WE HAVE CHANGED THE FREEZING RAIN ADVISORY TO A WINTER
WEATHER ADVISORY. A MIXTURE OF LIGHT FREEZING RAIN AND SLEET WILL
AFFECT THESE AREAS THROUGH THE AFTERNOON. SIMILAR IMPACTS EXPECTED
WITH PATCHY ICE POSSIBLE ON BRIDGES AND OVERPASSES WITH MINOR ICE
ACCRUAL ON METAL OBJECTS. TEMPERATURE AT BUTLER AL IS FLUNCTUATING
BETWEEN 29 AND 30 DEGREES. 34/JFB

&&

.PREV DISCUSSION... /ISSUED 108 PM CST THU MAR 5 2015/

UPDATE...COLD AIR ADVECTION IS WINNING OUT ACROSS THE FAR NW
FORECAST AREA AS TEMPERATURES AT OR BELOW FREEZING ARE BEING REPORTED
IN NORTHERN CHOCTAW COUNTY...INCLUDING THE CITY OF BUTLER.
MEANWHILE...A LARGE AREA OF LIGHT TO OCCASIONALLY MODERATE PRECIP IS
MOVING IN FROM THE WEST IN ASSOCIATION WITH THE 850 MB FRONT. AS IT
DOES SO...LIGHT FREEZING RAIN WILL BE POSSIBLE THROUGH THE REST OF
THE AFTERNOON IN THE FREEZING RAIN ADVISORY AREA. IN ADDITION...THERE
HAVE BEEN REPORTS OF SLEET JUST TO THE WEST OF THE AREA...INCLUDING
MERIDIAN AS THE LOW LEVEL SUB FREEZING LAYER IS A LITTLE DEEPER THAN
MODELED. WE ALSO JUST RECEIVED A SLEET REPORT IN NE WAYNE COUNTY.
THEREFORE...INCLUDED A MENTION OF SLEET IN THE ADVISORY AREA.
OVERALL ICING ISSUES SHOULD REMAIN PATCHY IN NATURE AND CONFINED TO
METAL SURFACES AND POTENTIALLY BRIDGES AND OVERPASSES. THE AREA OF
PRECIPITATION SHOULD BEGIN TO BREAK UP BY LATE THIS AFTERNOON WITH
ANY THREAT OF WINTRY PRECIPITATION COMING TO AN END BY EARLY THIS
EVENING. 34/JFB

AVIATION...
18Z ISSUANCE.
WHILE CIGS HAVE BECOME VFR RECENTLY OVER THE EASTERN HALF OF THE
AREA...MVFR CIGS SHOULD MOVE BACK IN FROM THE WEST BY MID TO LATE
AFTERNOON. VFR CONDITIONS RETURN TO THE AREA BY LATE THIS EVENING.
WINDS WILL REMAIN VERY GUSTY OUT OF THE NORTH THROUGH THE
EVENING...GUSTING TO 25-30 KT. 34/JFB

PREV DISCUSSION... /ISSUED 1027 AM CST THU MAR 5 2015/

UPDATE...THE COLD FRONT IS NOW PUSHING THROUGH OKALOOSA COUNTY AND
WILL BE EAST OF THE FORECAST AREA WITHIN THE NEXT HOUR. STRONG GUSTY
WINDS ALONG WITH A VERY FAST TEMPERATURE DROP (AROUND 25 DEGREES IN
1-2 HOURS) ARE OCCURRING IN THE IMMEDIATE WAKE OF THE FRONT.
TEMPERATURES WILL CONTINUE TO DROP EAST OF I-65 THROUGH THE
AFTERNOON. TEMPERATURES HAVE ALREADY DROPPED INTO THE MID 30S TO
LOWER 40S ALONG AND WEST OF I-65 AND THEY WILL REMAIN NEARLY STEADY
OR POTENTIALLY LOWER A FEW MORE DEGREES THIS AFTERNOON.

THE RAIN IMMEDIATELY ALONG AND AHEAD OF THE FRONT WILL PUSH EAST OF
THE AREA SOON. MEANWHILE...POST FRONTAL LIGHT RAIN CONTINUE TO IMPACT
THE NW PART OF THE CWA. RAIN WILL CONTINUE TO BE LIKELY MAINLY ACROSS
THE FAR NW ZONES THROUGH THE AFTERNOON AS THE 925-850 MB FRONT MOVE
INTO THE REGION. RAIN CHANCES WILL BE LOWER FURTHER TO THE SOUTH AND
EAST. WITH RAIN REMAINING LIKELY THROUGH THIS AFTERNOON ACROSS WAYNE
AND CHOCTAW COUNTIES...THE MAIN QUESTION IS IF TEMPERATURES WILL DROP
LOW ENOUGH TO SUPPORT FREEZING RAIN. AT THIS POINT...TEMPERATURES
HAVE LEVELED OFF IN THE MID 30S...WITH MERIDIAN ACTUALLY RISING 1 OR
2 DEGREES IN THE PAST HOUR. WITH THE 850 MB FRONT MOVING INTO THE
AREA THIS AFTERNOON...THERE IS THE POTENTIAL FOR TEMPS TO LOWER A
LITTLE BIT MORE...BUT THERE IS ALSO THE COUNTERING AFFECT OF THE
HIGHER MARCH SUN ANGLE. THE CONSENSUS OF THE HI-RES GUIDANCE KEEPS
TEMPS ABOVE FREEZING THROUGH THE AFTERNOON...AND THUS LITTLE CHANCE
OF FREEZING RAIN. HOWEVER...PREFER TO MONITOR OBS OVER THE NEXT FEW
HOURS BEFORE MAKING ANY CHANGES TO THE FREEZING RAIN ADVISORY. IT
WAS NOTICED THAT JACKSON MS DROPPED A FEW DEGREES IN THE PAST HOUR AS
HEAVIER PRECIP IN ASSOCIATION WITH THE 850 MB FRONT MOVES THROUGH
WITH SLEET BEING REPORTED. WE WILL WATCH THE TRENDS CLOSELY.

WE ALSO ISSUED A WIND ADVISORY THROUGH THIS EVENING FOR FREQUENT
GUSTS OF 30-35 MPH. THERE WILL BE TWO PERIODS OF STRONG WIND GUSTS.
THE FIRST IS OCCURRING WITH AND IN THE IMMEDIATE WAKE OF THE FRONTAL
PASSAGE. AFTER A BIT OF A LULL...ANOTHER PERIOD OF GUSTIER WINDS
WILL OCCUR BY MID TO LATE AFTERNOON AS THE 925-850 MB FRONT PUSHES
INTO THE AREA AND INCREASES THE DEPTH OF THE COLD AIR ADVECTION.
LATEST HRRR RUNS SHOW 25-30 KT GUSTS LASTING THROUGH THIS EVENING.
34/JFB

PREV DISCUSSION... /ISSUED 535 AM CST THU MAR 5 2015/

SHORT TERM [TODAY AND TONIGHT]...LATEST RADAR LOOPS CONTINUE TO
SHOW LIGHT RAIN MOVING ACROSS THE CENTRAL GULF REGION THIS MORNING
AHEAD AND IN THE WAKE OF A STRONG COLD FRONT MOVING ACROSS THE CWFA
LATER THIS MORNING. LATEST MODEL GUIDANCE PREFERABLY USING A BLEND
OF THE LATEST HRRR AND GFS SHOW SOME AREAS IN CHOCTAW COUNTY IN
ALABAMA AND WAYNE COUNTY IN MISSISSIPPI COULD RECEIVE SOME FREEZING
RAIN BY LATE THIS MORNING CONTINUING INTO THE AFTERNOON HOURS.
LITTLE TO NO ACCUMULATION IS EXPECTED. WILL MENTION LESS THAN .25
INCHES IN A FREEZING RAIN ADVISORY BEGINNING 11 AM CST THIS MORNING
CONTINUING THROUGH 5 PM CST TIME THIS AFTERNOON. LATEST MODEL
SOUNDINGS IN THESE AREAS INDICATE A GOOD WARM NOSE ALOFT SUGGESTING
FREEZING RAIN WILL BE THE MAIN CONCERN FOR NOW. LOW CLOUDS AND LIGHT
PRECIP WILL BEGIN TO CLEAR LATE THIS AFTERNOON AND TONIGHT LEADING
TO MORE SUN THEN CLOUDS BY SUNRISE FRI MORNING. THE HIGHEST TEMPS
WILL OCCUR EARLY TODAY FOR ALL AREAS IN THE CWF FOLLOWED BY FALLING
TEMPS IN THE WAKE OF A STRONG COLD. ONE OTHER CONCERN WILL BE GUSTY
WINDS IN THE WAKE OF THE FRONT POSSIBLY LEADING TO A WIND ADVISORY
FOR MOST AREAS FOR LATE THIS AFTERNOON AND EARLY THIS EVENING. WILL
CONTINUE TO MONITOR FOR THIS SITUATION FOR NOW. HIGH TEMPS TODAY
WILL RANGE FROM THE MID 40S TO LOWER 50S OVER NORTHERN AND WESTERN
SECTIONS...LOWER TO MIDDLE 60S FURTHER EAST AND SOUTH TOWARDS THE AL
AND NWFL COAST. LOWS TONIGHT WILL BE IN THE MID TO UPPER 20S WELL TO
THE NORTH AND WEST...AND THE LOWER TO MIDDLE 30S TO THE EAST AND AND
SOUTH NEAR THE COAST. 32/EE

[FRIDAY AND SATURDAY]...1039MB SURFACE HIGH PRESSURE IN THE WAKE ON
THE STRONG COLD FRONT WILL BE CENTERED OVER KENTUCKY FRIDAY MORNING
WITH RIDGES EXTENDING INTO CENTRAL TEXAS AND THE NORTHEAST CONUS.
THIS HIGH WILL GRADUALLY WEAKEN AND MOVE SOUTH ACROSS THE DEEP SOUTH
BY SATURDAY MORNING AND THEN WEAKEN FURTHER TO 1027MB AS IT SHIFTS
EAST OVER THE SOUTHEAST CONUS AND WESTERN ATLANTIC BY LATE SATURDAY
NIGHT. MEANWHILE...A BROAD UPPER TROUGH WILL SETTLE OVER THE EASTERN
CONUS THROUGH SATURDAY EVENING WITH WEAK UPPER RIDGING BUILDING OVER
THE SOUTHERN PLAINS. IT WILL BE DRY ON FRIDAY WITH EXCEPTION OF A
FEW PATCHES OF LIGHT RAIN HUGGING THE COAST IN THE MORNING AS THE
LAST UPPER DISTURBANCE IN THE BASE OF THE UPPER TROUGH MOVES OVER
THE AREA. CLOUDS WILL CONTINUE TO CLEAR THE AREA EARLY FRIDAY
MORNING...FOLLOWED BY CLEAR TO MOSTLY CLEAR SKIES THROUGH THE
REMAINDER OF THE SHORT TERM AS THE BROAD UPPER THROUGH MOVES
EAST...LEAVING PRIMARILY ZONAL FLOW ALOFT FRIDAY NIGHT AND SATURDAY.

COOL HIGH TEMPERATURES EXPECTED ON FRIDAY AND BE ABOUT 16 TO 21
DEGREES BELOW NORMAL...RANGING FROM THE UPPER 40S TO MID 50S. LOWS
FRIDAY NIGHT WILL RANGE FROM 27 TO 33 DEGREES INLAND AREAS...AND
FROM 33 TO 37 DEGREES ALONG THE IMMEDIATE COASTAL SECTIONS. HIGHS ON
SATURDAY WILL ONLY MANAGE TO CLIMB BACK INTO THE UPPER 50S TO MID
60S. /22

LONG TERM [SUNDAY THROUGH WEDNESDAY]...AN UPPER SHORTWAVE MOVING
OVER NEW MEXICO AND NORTH MEXICO SUNDAY MORNING WILL CARVE OUT A
MEDIUM AMPLIFIED UPPER TROUGH SUNDAY NIGHT AND MONDAY OVER THE
SOUTHERN PLAINS. AN UPPER CUTOFF LOW IS EXPECTED TO FORM OVER
WESTERN TEXAS BY NOON TUESDAY...AND MOVE SLOWLY EAST ACROSS THE STATE
THROUGH THROUGH MIDWEEK. THIS WILL ALLOW A DEEP SOUTHWEST FLOW TO
DEVELOP OVER THE FORECAST AREA...WITH HIGH CLOUDS INCREASING
THROUGHOUT THE DAY SUNDAY...FOLLOWED BY INCREASING LOW CLOUDS SUNDAY
NIGHT. IT WILL THEN REMAIN CLOUDY THROUGH THE REMAINDER OF THE LONG
TERM. RAIN CHANCES WILL INCREASE SUNDAY AFTERNOON AND EVENING...WITH
A CHANCE OF RAIN REMAINING IN THE FORECAST EACH DAY THROUGH MIDWEEK.

IT WILL ALSO BE COOL THROUGH THE REMAINDER OF THE EXTENDED FORECAST
WITH HIGH TEMPERATURES ONLY MANAGING TO REACH THE UPPER 50S TO LOWER
60S SUNDAY AND MONDAY...WARMING SLIGHTLY INTO THE MID 60S ON TUESDAY
AND THE UPPER 60S ON WEDNESDAY. LOW TEMPERATURES SUNDAY NIGHT WILL
RANGE FROM 41 TO 46 DEGREES INLAND AREAS...AND FROM 47 TO 52 DEGREES
ALONG THE IMMEDIATE COASTAL SECTIONS....AND THEN STEADILY CLIMB INTO
THE LOWER TO MID 50S BY TUESDAY NIGHT. /22

AVIATION...
05.12Z KMOB/KBFM AND KPNS TAF CYCLE MOSTLY LIFR TO IFR VISIBILITIES
AND  CIGS THROUGH 06.03Z...THEN MVFR CIGS THROUGH 06.12Z. LOW CLOUDS
AND PATCHY DENSE FOG WILL BE POSSIBLE THIS MORNING FOLLOWED BY A
SLOW IMPROVEMENT THIS AFTERNOON AND TONIGHT. LIGHT RAIN WILL
CONTINUE TO MOVE ACROSS THE REGION THROUGH MID TO LATE AFTERNOON
THEN CLEARING FROM WEST TO EAST LATER IN THE DAY. WINDS WILL BE
SOUTHEAST TO SOUTH 5 TO 10 KNOTS EARLY TODAY SHIFTING WEST THEN
NORTH INCREASING TO 15 TO 25 KNOTS WITH POSSIBLE HIGHER GUST LATE
THIS AFTERNOON AND EARLY TONIGHT. NORTHERLY WINDS WILL GRADUALLY
DIMINISH LATE TONIGHT AND EARLY FRI MORNING. 32/EE

MARINE...AREAS OF DENSE FOG WILL CONTINUE OVER LOCAL BAYS AND
SOUNDS AND THE NEAR SHORE GULF WATERS THROUGH THIS MORNING. A LIGHT
TO MODERATE SOUTHERLY WIND FLOW THIS MORNING WILL SHIFT NORTH AND
BUILD THIS AFTERNOON AND TONIGHT IN THE WAKE OF A STRONG COLD FRONT
THAT MOVES ACROSS THE REGION LATER TODAY. SEAS WILL BUILD TO 7 FT
WELL OFFSHORE IN THE WAKE OF THE FRONT. NORTHERLY WINDS AND SEAS
WILL GRADUALLY DIMINISH LATE THURSDAY THROUGH EARLY FRIDAY MORNING
AS HIGH PRESSURE BUILDS SOUTH ACROSS THE LOWER MISSISSIPPI RIVER
VALLEY AND CENTRAL GULF STATES. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      59  30  53  31  62 /  70  20  05  05  05
PENSACOLA   65  37  54  37  63 /  60  20  20  05  05
DESTIN      67  39  54  42  59 /  60  20  20  05  05
EVERGREEN   62  32  53  31  63 /  70  20  05  05  00
WAYNESBORO  46  25  50  27  62 /  70  10  05  05  00
CAMDEN      53  27  49  30  61 /  70  20  05  05  00
CRESTVIEW   65  36  56  33  66 /  70  20  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR ALZ051>064.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALZ051.

FL...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR FLZ001>006.

MS...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR MSZ067-075-076-
     078-079.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ067.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM CST FRIDAY FOR GMZ630>635-650-
     655-670-675.

&&
Hazardous weather outlook, Mar 5, 6:05 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST THU MAR 5 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
605 AM CST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER AIR MOVES INTO THE REGION LATER TODAY AS A STRONG COLD
FRONT MOVES INTO THE AREA. THERE IS A CHANCE THAT SOME LIGHT FREEZING
RAIN COULD OCCUR ACROSS NORTHERN AND WESTERN SECTIONS OF CHOCTAW
COUNTY IN ALABAMA AND WAYNE COUNTY IN MISSISSIPPI BY LATE MORNING
INTO THE AFTERNOON. SOME LIGHT ICE ACCRUAL WILL BE POSSIBLE GENERALLY
LESS THEN 1/10 OF AN INCH. A FREEZING RAIN ADVISORY IS IN EFFECT FOR
THESE AREAS FROM 11 AM CDT THIS MORNING UNTIL 5 AM CST THIS
AFTERNOON.

GUSTY NORTHERLY WINDS WILL BE LIKELY IN THE WAKE OF A STRONG COLD
FRONT LATER THIS AFTERNOON. A WIND ADVISORY MAY BE NEEDED WITH THIS
PATTERN LATER TODAY. STAY TUNED FOR FURTHER UPDATES.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE
COASTAL BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE
COASTAL BEACHES OF ALABAMA AND NORTHWEST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-061215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
605 AM CST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND
TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS
LATER THIS MORNING...CONTINUING THROUGH MID MORNING FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY EARLY FRIDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:36 AM CSTFreezing Rain AdvisoryMOBWayne11 hr
Mar 5, 8:59 AM CSTWind AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne13 hr
Mar 5, 2:10 PM CSTWinter Weather AdvisoryMOBWayne4 hr

Nearby

Freeze Warnings in Alabama, 2015Freeze Warnings in Mississippi, 2015Freeze Warnings in Florida, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.